MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 11/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that an intraocular lens (iol) implant procedure was not successful as depth of focus multifocal lens was recommended despite, what she had since learned with her new doctor was there being two contraindications that actually meant she was not a candidate for said lens.Additional information has been requested, received and stated the consumer had history of retinal detachment (rd) w/ repair to other eye prior to cataract surgery as well as lattice degeneration.She stated due to the rd repair her pupil does not constrict or dilate normally.She sees fuzzy in all distances.Lines were not straight but isn't sure if that's from the rd repair or from the implants.She had yttrium aluminum garnett (yag) posterior capsulotomy.Patient now has to wear glasses to correct vision.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not indicated.The product investigation could not identify a root cause for the reported complaint.The lens remained implanted.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Follow up attempts were made for additional information.The file indicated that the patient has a history of rd (retinal detachment) with repair in the bilateral os eye prior to cataract surgery, as well as lattice degeneration in both eyes.The patient stated that yttrium aluminum garnett (yag) was conducted for both eyes.Contraindications and the visual results were discussed with the patient.The patient stated that due to the rd repair (os), her pupil does not constrict or dilate normally in the left eye.The patient described the visual symptoms, but isn't sure if the visual issues were from the rd repair in the bilateral (os) eye, or from the implants.The patient discussed further and stated that she is not interested in an intraocular lens (iol) exchange.Also due to the history, the patient may not be a candidate.Patient now wears glasses to correct her vision.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18667248
Report Number1119421-2024-00217
Device Sequence Number20938589
Product Code MFK
UDI-Device Identifier00380652415323
UDI-Public00380652415323
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberTFNT30
Device Catalogue NumberTFNT30U100
Device Lot Number12750531
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale